Discussions that mention simvastatin

Heart Disorders board


Background. Im a fairly active 37yr old, 5ft 10. 68Kg. Grandfather (mothers side) had a pacemaker, unsure of other grandfather but my farther has heart problems. Previously worked in chemical industry for 18 yrs with carcinogen materials. Enjoy golf and squash. I have changed jobs and I am in no way stressful as I was. I have had problems many years ago with a suspected stomach ulcer.

2 years ago went for a medical and blood pressure was 150:95 saw Dr and he observed the condition. I talked about a pain I had to the mid left side of my chest which extended down my left arm. In bed especially early morning I could feel my heart pounding. I had such a pain in the left side that I found it hard to drive and had to keep my arm close to my chest for several days.

6 months later it began to rise to 160/110 with resting heart rate of 90 so began medication Atenanol 50mg, which dropped heart rate to 50-pressure 140/90

3 months later added Linsinopril as well and went to about 130/ 85. Had bloods to check for kidney and thyroid problems all ok

Last year he tested cholesterol, which was 8.3, went on a low fat diet but did not reduce the level and dropped the LDA.

Since February I have been on 40mg Simvastatin and the last cholesterol results were 6.8 so he has doubled this to 80mg.

Last month the blood pressure has began to rise 145/93. I have been jogging for the past year and find I need to take deep breaths all the time, I get a pulsing feeling in down the left-hand side of my neck with heartbeats. The pain in the chest has not gone away and has spread to my back and under arm (similar pain as glandular fever I had 20 years ago. I cant seem to improve my distance, legs feel very heavy, even when I go on long walks I cant seem to go as fast as a few years ago and need to gasp for air.

The Dr suggests it’s the Atennanol restricting my activity so has stopped the dosage 2 weeks ago, and my heart rate now is at 101 with pressure 151/104. At night I can feel my heart pounding again fluctuating, at 4.00am for a few hrs then seems to calm down after a slight pain. I seem to have headaches most days (I also had these during excersise).

After exercising my resting heart rate is at least 10 above normal for 24 hrs then drops down, and I never can sleep easily.

Any ideas and what I should do next. I also suffer form shaking and the atennanol helped this for a while but began to come back, I cant pick up a drink in public without shaking I look nervous all the time, but I cant do a controlled twist movement without sudden shaking or jolting of the hands (grandfather had Parkinson’s).
Simvastatin caused the hands shaking and legs muscle jumps! After few more jumps it turns into cramp. Which hurt a lot.... I told the GP I'm not taking it anymore. He prescripted another type called ezetrol in Australia. He told me this one no side effect. Guest what? It cramp in my heart during my sleep. Jumpped up from the bed, hurt... SOB.... and sweating.... From sweet dream to nightmare! Take care.

Pika